Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 4, 2005, 2:02 PM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 4, 2005, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 041904 FFWEWX TXC465-042200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 202 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 500 PM CDT * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS OVER THE NORTHERN HALF OF VAL VERDE COUNTY FROM NEAR CARTA VALLEY TO JUNO AND PANDALE MOVING TO THE NORTHWEST AT 15 MPH. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2971 10071 3026 10070 3026 10173 3004 10173 $$
2 follow-up statements
000 WGUS74 KEWX 041938 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 PM CDT THU AUG 4 2005 TXC465-042200- VAL VERDE TX- 235 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM CDT FOR VAL VERDE COUNTY... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS AND THUNDERSTORM PRODUCING HEAVY RAIN OF ONE TO TWO INCHES ACROSS NORTHERN VAL VERDE COUNTY FROM LOMA ALTA TO JUNO TO PANDALE. THESE STORMS WILL CONTINUE TO TRAIN NORTHWESTWARD OVER THE NEXT COUPLE HOURS. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND STREAMS...AND POSSIBLY LOW WATER CROSSINGS OF HIGHWAYS 277 AND 163. $$
000 WGUS74 KEWX 042116 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 PM CDT THU AUG 4 2005 TXC465-042200- VAL VERDE TX- 415 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM CDT FOR VAL VERDE COUNTY... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES SOUTHEAST OF PANDALE...OR ABOUT 13 MILES NORTHEAST OF LANGTRY...MOVING SOUTH AT 5 MPH. RAINFALL RATES OF 2.0 TO 2.5 INCHES AN HOUR WERE ESTIMATED BY DOPPLER RADAR. OTHER LOCATIONS IN THE WARNING INCLUDE LOMA ALTA. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 2971 10071 3026 10070 3026 10173 3004 10173 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:26 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 4, 10:26 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1026 AM CDT THU AUG 4 2005 .DISCUSSION... HIGH ALOFT IS NORTHWEST OF SOUTH CENTRAL TEXAS THIS MORNING...AND IS FORECAST TO BUILD SLOWLY SOUTH AND SOUTHEAST THE NEXT FEW DAYS. IN THE MEANTIME...WEAK LARGE SCALE TROF LINGERS ALOFT OVER THE AREA IN LIGHT WIND FIELD AND IS FORECAST TO DRIFT EAST OF SOUTH CENTRAL TEXAS NEXT WEEK...AS SUMMER SUBTROPICAL HIGH SLOWLY EVOLVES OVER THE AREA FROM THE WEST. FOR TODAY...500 TO 200 HPA LOW HAS MOVED WEST OF RIO GRANDE...WITH LARGE SCALE TROF OVER AREA. HEATING EXPECTED TO CAUSE WDLY SCT SHOWERS OR THUNDERSTORMS FROM THE AFTERNOON TO PART OF THE EVENING. FORECASTS CONTINUE TO SHOW LOW ALOFT CONTINUING FRIDAY AND SATURDAY TO SUNDAY. WILL CONTINUE TO SHOW WDLY SCT MAINLY DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS FRIDAY THROUGH SUNDAY. BY THE EARLY TO MID PART OF NEXT WEEK...TREND SHOWS DIMINISHING CHANCES FOR SHOWERS...AS HIGH SLOWLY FORMS OVER THE AREA FROM THE WEST. ISOLATE TO WDLY SCT SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS IN THE EARLY TO MID PART OF NEXT WEEK...CLOSER TO WEAK LOW ALOFT FCST TO BE EAST OF SOUTH TEXAS. && .PREV DISCUSSION... (ISSUED 656 AM CDT THU AUG 4 2005) UPDATE... SCATTERED SHOWERS ARE DEVELOPING OVER THE RIO GRANDE PLAINS AND THE SOUTHERN EDWARDS PLATEAU. AS A RESULT, HAVE INCREASED POPS TO CHANCE CATEGORY THIS MORNING. PREV DISCUSSION... (ISSUED 405 AM CDT THU AUG 4 2005) DISCUSSION... BROAD PATTERN OF UPPER LEVEL INSTABILITY WILL CONTINUE THROUGH THE WEEKEND, THEN STABILITY INCREASES BY TUESDAY OF NEXT WEEK. SATELLITE IMAGERY SHOWS A BROAD CYCLONIC ROTATION EXTENDING FROM MEXICO TO THE TN RIVER VALLEY WITH A SECONDARY ROTATION OVER DRT TO FURTHER ENHANCE CONVECTION FOR TODAY. THIS FEATURE IS TOO WEAK TO SUPPORT CONVECTION IN THE OVERNIGHT HOURS THIS MORNING THUS WILL NOT FOCUS POPS OVER THIS AREA TODAY AND INSTEAD SPREAD CHANCE POPS ACROSS THE AREA TO REFLECT GENERAL AIRMASS CONVECTION. THE PATTERN CONTINUES TO DILUTE OVER THE NEXT FEW DAYS WHILE PRECIPITABLE WATER VALUES REMAIN HIGH. THUS WILL NOT STRAY FAR FROM GFS GUIDANCE POPS BUT SHIFT TIMING MORE TO AFTERNOONS AND EVENINGS. HIGH PRESSURE WILL STRENGTHEN OVER TX TUESDAY AND SUGGEST A RETURN TO HOT AND DRY WEATHER FOR MUCH OF NEXT WEEK. SOUTHERLY WINDS WILL INCREASE DURING THE WEEK TO MAKE FOR A WARMING TREND ON OVERNIGHT TEMPS. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/01/JB
Hazardous weather outlook, Aug 4, 5:13 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 4 2005 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING OVER MAINLY THE NORTHERN HALF OF SOUTH CENTRAL TEXAS AND ALONG THE RIO GRANDE PLAINS. SOME OF THESE STORMS COULD MOVE VERY SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE BRIEF FLOODING OF SMALL STREAMS AND URBAN AREAS. GUSTY WINDS ARE ALSO POSSIBLE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:36 PM CDT | Flash Flood Warning | EWX | Gillespie | 114 min |
| Aug 4, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Aug 4, 4:53 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Aug 4, 5:18 PM CDT | Flash Flood Warning | EWX | Williamson | 117 min |
| Aug 4, 5:42 PM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| Aug 4, 6:03 PM CDT | Flash Flood Warning | EWX | Gillespie | 117 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.